Friday, March 17, 2017

Trump submitting adverse event reports?


Found this "classic" adverse event report submitted to the FDA in 1994. 76 year old male patient taking Sinemet and Xanax with a report of the following issues:

  • asthenia
  • coordination abnormal
  • dysphagia
  • med error

The kicker is in the comments section: 'Pharmacist "jokingly" told patient to take the medication with Vaseline, [which] the patient did.'

  • First, I'm not sure why jokingly is in quotes. Was the reporter quoting the pharmacist, in which case the quotation marks emphasize a literal and sincere description of the communication between pharmacist and patient? Or are the quotation marks meant in the ironic-2017-Sean-Spicer-fake-news sense, in which case the pharmacist comes across as malevolent? Tough call.

  • Second, the report labels the Sinemet as the suspect medication! I'm going to go out on a limb and speculate that the Vaseline itself was causing the dysphagia, but don't quote me on that.

Labels: , , , , , , , , ,

0 Comments:

Post a Comment

Subscribe to Post Comments [Atom]

Links to this post:

Create a Link

<< Home